Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Apr 19, 2005, 11:46 PM CDT for Antelope County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2005, 11:46 PM CDT (04:46 UTC)
- Expired
- Apr 20, 2005, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 165 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 200449 FFWOAX NEC003-200745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1146 PM CDT TUE APR 19 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... ANTELOPE COUNTY IN NORTHEAST NEBRASKA * UNTIL 245 AM CDT * AT 1143 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER SOUTHERN ANTELOPE COUNTY. HIGHWAY 70...WEST OF ELGIN...HAS BEEN CLOSED DUE TO WATER RUNNING OVER THE ROAD. RADAR ESTIMATED AROUND 5 INCHES OF RAIN HAD FALLEN OVER SOUTHWEST ANTELOPE COUNTY AS OF 1145 PM CDT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKDALE... NELIGH...ELGIN AND CLEARWATER...AND LOCATIONS NEAR CLEARWATER CREEK...BLACK SNAKE CREEK...AND CEDAR CREEK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES. LAT...LON 4192 9829 4193 9785 4221 9784 4220 9830 $$ NIETFELD
1 follow-up statement
000 WGUS73 KOAX 200522 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1220 AM CDT WED APR 20 2005 NEC003-200745- ANTELOPE NE- 1220 AM CDT WED APR 20 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR SOUTHERN ANTELOPE COUNTY... AT 1214 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGHWAY 70 7 MILES WEST OF ELGIN FLOODED WITH WATER OVER THE HOOD OF CARS. ADDITIONAL PERIODS OF THUNDERSTORMS AND HEAVY RAIN ARE LIKELY YET THROUGH 3 AM CDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4191 9829 4192 9784 4221 9784 4220 9830 $$ FOBERT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 3:10 PM CDT, 8 hours 36 minutes earlier.
Area forecast discussion, Apr 19, 3:10 PM CDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 PM CDT TUE APR 19 2005 .DISCUSSION... FORECAST CHALLENGES CENTER AROUND HEAVY RAIN POTENTIAL OVERNIGHT ALONG STALLED BOUNDARY AND PCPN CHANCES THROUGH EARLY FRIDAY. SYNOPSIS...LATEST SFC ANALYSIS INDICATES FRONTAL BOUNDARY EXTENDING FM SWRN MN THRU EXTREME NERN NEB INTO SRN NEB PANHANDLE AND EXTREME NERN CO. INSTABILITY HAS BEEN ON THE INCREASE ACROSS SERN NEB WHERE SFC TEMPS HAVE MADE IT INTO THE MID TO UPPER 70S WITH DEWPOINTS IN THE LOWER 60S. 12Z 850MB UPPER AIR ANALYSIS SHOWED VERY GOOD LOW LEVEL MOISTURE IN PLACE WITH +12 OVERHEAD HERE AT KOAX. UPSTAIRS...CLOSED UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE GREAT BASIN...EJECTING A WEAK WAVE ACROSS NRN CO. FORECAST...PREVIOUS MENTIONED SFC BOUNDARY IS EXPECTED TO MAKE SLOW PROGRESS SWD...THEN STALL OUT ACROSS EAST CENTRAL NEB AND WEST CENTRAL IA. WITH STEEP MID LEVEL LAPSE RATES AND FORECAST CAPES APPROACHING 2500 J/KG LATE THIS AFTERNOON...EXPECTING STORMS TO INITIATE ALONG LOW LEVEL CONVERGENCE ZONE LATE AFTERNOON/EARLY EVENING. LIKE YESTERDAY...DEEP LAYER SHEAR CONTINUES TO REMAIN RATHER MEAGER AT 20-30KTS. EXPECTING STORMS TO LAST INTO THE OVERNIGHT AS LOW LEVEL CONVERGENCE CONTINUES WITH STRENGTHENING LOW LEVEL JET. HEAVY RAIN A GOOD BET WITH STORM MOTION AROUND LESS THAN 15 KTS. WITH SOAKED GROUND IN SOME LOCATIONS FROM HEAVY RAINS OVERNIGHT...WL GO WITH A FLOOD WATCH FOR COUNTIES NEAR AND ALONG THE PLATTE AND EXTENDING INTO WEST CENTRAL IOWA. THIS AREA MOST HEAVILY HIT LAST NIGHT AND ALSO IS THE AREA WHERE FRONTAL BOUNDARY WILL STALL AND HEAVY RAIN CELLS WL HAVE SLOW PROPAGATION. MEANWHILE...ACTIVITY SHOULD BE ROLLING ACROSS THE HIGH PLAINS REGION OVERNIGHT AND CONTINUE EWD THRU THE MORNING HOURS. THIS ACTIVITY COULD LIKELY CONTINUE ACROSS NERN COUNTIES WEDNESDAY MORNING. OTHERWISE...SHORTWAVE RIDGING BUILDS OVERHEAD DURING THE DAY WEDNESDAY AND SO EXPECTING A BREAK IN THE ACTIVITY DURING THE DAYTIME FOR SOUTHERN COUNTIES. BOUNDARY WILL REMAIN STALLED ON WEDNESDAY...BUT IS PUSHED SLIGHTLY FARTHER SOUTH ALONG THE NE/KS BORDER DURING THE DAY. INSTABILITY INCREASES IN WARM SECTOR AND WEAK IMPULSE MOVING EWD THRU THE STATE SHOULD HELP FIRE THINGS AGAIN ALONG THE LOW LEVEL CONVERGENCE AREA. ALSO WITH CONTINUED UPSLOPE FLOW IN THE HIGH PLAINS...MCS ACTIVITY MAY SPREAD EWD INTO THE REGION DURING THE OVERNIGHT. INVERTED TROF MOVES INTO THE REGION ON THURSDAY AS ANOTHER WEAK IMPULSE MOVES THRU FLOW. THIS COULD BE FOCUS FOR TSTM ACTIVITY ONCE AGAIN. FRIDAY LOOKS DRY FOR THE MOST PART...BUT MAY BE SOME LINGERING ACTIVITY INTO THE MORNING. PATTERN CHANGE TAKES PLACE AND REGION COMES UNDER NWRLY FLOW. SFC HIGH MOVES IN FOR THE WEEKEND AND EXPECTING DRY BUT COOLER CONDITIONS FOR SAT AND SUN. BOUNDARY SETS UP ACROSS THE AREA LATE IN THE WEEKEND SO HAVE ADDED -SHRA FOR SUN NIGHT INTO MONDAY. 540 THICKNESS FLIRTING WITH OUR AREA LATE IN THE PERIOD. HAVE TUESDAY DRY AS LOW BEGINS TO PUSH EWD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH FROM 8 PM THRU NOON FOR WAYNE...THURSTON...STANTON...CUMING...BURT...COLFAX...DODGE...WASHING TON...BUTLER...SAUNDERS...DOUGLAS AND SARPY COUNTIES. IA...FLOOD WATCH FROM 8 PM THRU NOON FOR MONONA...HARRISON...SHELBY AND POTTAWATTAMIE COUNTIES. && GRIFFIS
Hazardous weather outlook, Apr 19, 5:25 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 PM CDT TUE APR 19 2005 IAZ043-055-056-069-NEZ015-018-032>034-043>045-050>053-201000- BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MONONA IA- POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. NEZ011-012-016-017-030-031-042-201000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. IAZ079-080-090-091-NEZ065>068-078-088>093-201000- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING WITH SOME SEVERE STORMS POSSIBLE. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. THE PRIMARY HAZARDS WITH THESE STORMS BE HAIL AND HEAVY RAIN. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. FOBERT
In the hours before
Local storm report, Apr 19, 9:25 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL MAGNOLIA 41.69N 95.87W
04/19/2005 0.75 INCH HARRISON IA PUBLIC
HAIL COVERED THE GROUND
&&
SKLocal storm report, Apr 19, 9:37 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
937 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 2 NE KIRKMAN 41.75N 95.24W
04/19/2005 0.75 INCH SHELBY IA PUBLIC
&&
SKLocal storm report, Apr 19, 10:01 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1001 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 16 SSE STANTON 41.73N 97.11W
04/19/2005 0.88 INCH COLFAX NE PUBLIC
&&
SKLocal storm report, Apr 19, 10:09 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 6 W ELGIN 41.98N 98.20W
04/19/2005 1.00 INCH ANTELOPE NE TRAINED SPOTTER
&&
SKLocal storm report, Apr 19, 11:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1116 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL 5 W ELGIN 41.98N 98.18W
04/19/2005 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
&&
JEKLISHLocal storm report, Apr 19, 11:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1140 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL ELGIN 41.98N 98.08W
04/19/2005 0.88 INCH ANTELOPE NE TRAINED SPOTTER
&&
JEKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Stanton | 48 min |
| Apr 19, 9:38 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 52 min |
| Apr 19, 11:04 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 56 min |
| Apr 19, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 61 min |
| Apr 19, 11:59 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 17 min |
| Apr 20, 12:12 AM CDT | Flash Flood Warning | OAX | Boone | 3 hr |
| Apr 20, 12:32 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 60 min |
| Apr 20, 12:46 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 59 min |
| Apr 20, 3:32 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 43 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.